Mathematische Zeitschrift

, Volume 273, Issue 1–2, pp 161–171 | Cite as

On the filling radius of positively curved Alexandrov spaces

  • Takumi Yokota


It was shown by F. Wilhelm that Gromov’s filling radius of any positively curved closed Riemannian manifolds are less than that of the round sphere unless they are isometric to each other. In this short paper, we adapt his proof to see that the same is true for any positively curved closed Alexandrov spaces as well.


Alexandrov space Filling radius Packing radius 

Mathematics Subject Classification (2010)



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Berg I.-D., Nikolaev I.-G.: Quasilinearization and curvature of Aleksandrov spaces. Geom. Dedicata 133, 195–218 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Berestovskii V., Plaut C.: Homogeneous spaces of curvature bounded below. J. Geom. Anal. 9(2), 203–219 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Burago D., Burago Y., Ivanov S.: A Course in Metric Geometry. Graduate Studies in Mathematics, vol. 33. American Mathematical Society, Providence (2001)Google Scholar
  4. 4.
    Burago, Y., Gromov, M., Perelman, G.: A. D. Alexandrov spaces with curvatures bounded below. Uspekhi Mat. Nauk 47(2)(284), 3–51, 222 (1992) (Russian); translation in Russian Math. Surv. 47(2), 1–58 (1992)Google Scholar
  5. 5.
    Gromov M.: Filling Riemannian manifolds. J. Differ. Geom. 18(1), 1–147 (1983)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Grove K., Petersen P.: A radius sphere theorem. Invent. Math. 112(3), 577–583 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Grove K., Wilhelm F.: Hard and soft packing radius theorems. Ann. Math. (2) 142(2), 213–237 (1995)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Kapovitch, V.: Perelman’s Stability Theorem. Surveys in Differential Geometry, vol. XI, pp. 103–136. Int. Press, Somerville (2007)Google Scholar
  9. 9.
    Katz M.: The filling radius of two-point homogeneous spaces. J. Differ. Geom. 18(3), 505–511 (1983)zbMATHGoogle Scholar
  10. 10.
    Lang U., Schroeder V.: Kirszbraun’s theorem and metric spaces of bounded curvature. Geom. Funct. Anal. 7(3), 535–560 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Mitsuishi A.: A splitting theorem for infinite dimensional Alexandrov spaces with nonnegative curvature and its applications. Geom. Dedicata 144, 101–114 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Perelman, G.: A. D. Alexandrov spaces with curvatures bounded below II. Unpublished preprintGoogle Scholar
  13. 13.
    Perelman, G.: Elements of Morse theory on Aleksandrov spaces. Algebra i Analiz 5(1), 232–241 (1993) (Russian); translation in St. Petersburg Math. J. 5(1), 205–213 (1994)Google Scholar
  14. 14.
    Petersen P., Wilhelm F., Zhu S.-H.: Spaces on and beyond the boundary of existence. J. Geom. Anal. 5(3), 419–426 (1995)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Petrunin, A.: Semiconcave Functions in Alexandrov’S Geometry. Surveys in Differential Geometry, vol. XI, pp. 137–201. Int. Press, Somerville (2007)Google Scholar
  16. 16.
    Plaut C.: Metric Spaces of Curvature ≥  k. Handbook of Geometric Topology, 819–898. North-Holland, Amsterdam (2002)Google Scholar
  17. 17.
    Shteingold S.: Covering radii and paving diameters of Alexandrov spaces. J. Geom. Anal. 8(4), 613–627 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Sturm K.-T.: Metric spaces of lower bounded curvature. Exposition. Math. 17(1), 35–47 (1999)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Wilhelm F.: On the filling radius of positively curved manifolds. Invent. Math. 107(3), 653–668 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Yamaguchi T.: Simplicial volumes of Alexandrov spaces. Kyushu J. Math. 51(2), 273–296 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Yokota, T.: A rigidity theorem in Alexandrov spaces with lower curvature bound. Math. Ann. (2011). doi: 10.1007/s00208-011-0686-8 (available online)

Copyright information

© Springer-Verlag 2012

Authors and Affiliations

  1. 1.Research Institute for Mathematical SciencesKyoto UniversityKyotoJapan

Personalised recommendations